MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG,KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG,KRD
Model Number 400SMTSFT0610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); Thrombus (2101)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Thrombosis is included as a potential complication with the penumbra smart coil system and is a risk associated with the disease state and the procedure, and is included in the product labeling.Therefore, it was determined that the reported thrombus formation was an anticipated complication.Based on the information provided, there is no indication of a device malfunction that contributed to the reported event.This report is associated with mfr report numbers: 3005168196-2017-01375 3005168196-2017-01376.The device was implanted in the patient.
 
Event or Problem Description
On (b)(6) 2017, the patient underwent a coil embolization procedure in the left internal carotid terminus using penumbra smart coils (smart coils).After the procedure, a follow-up angiography was performed which revealed thrombus formation and subsequent occlusion; therefore, intra-arterial integrilin was administered to resolve the occlusion.The thrombus formation was adjudicated by the physician to have a definite relationship to the smart coil system.
 
Additional Manufacturer Narrative
Please note that the following statement in section h.Box 10./11.Narrative/corrected data was inadvertently missed in the initial mdr and is being updated on this follow-up #01 mfr report: 3005168196-2017-01374.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01375 and 3005168196-2017-01376.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6795527
Report Number3005168196-2017-01374
Device Sequence Number162566
Product Code HCG
UDI-Device Identifier00814548014968
UDI-Public00814548014968
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/21/2021
Device Model Number400SMTSFT0610
Device Catalogue Number400SMTSFT0610
Device Lot NumberF71736
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age51 YR
Date Report Sent to FDA01/01/2005